Aa
Aa
A
A
A
Close
Avatar universal

Abnormal breakthrough bleeding on combined pill?

Hello! Hopefully someone can help me.

I've had some unexplained bleeding whilst I'm on the pill. Basically, I'm most of the way through my 3 weeks, but I've had bouts of bleeding during this time. It did ease off, but me and my partner has sex a few days ago and it's been quite a bit since then. It doesn't seem the same as it would be if I were having the "official" withdrawl bleed, but it does seem like a mini version.

For context: last Friday I took a pill, but was sick straight after, so I took two pills on Saturday, and I think that's partly when all this started.

I've also been really ill (viral infection) whilst I was on my last pack of pills, about 3 weeks ago, and I have read this can have an impact. I vomited a lot, and also had bad Dihorrea (apologies for spelling error).

Can anyone give me some medical advice as to if I should worry?

I'm planning to get checked out in due course, but I'm not sure if the set of circumstances above mean I ought to go to a walk in centre this weekend?

Many thanks,
1 Responses
Avatar universal
Hello!

It seems to me that the breakthrough bleeding is the result of the inability to take it consistently. I know for me, sometimes when I miss one / double up, I get light breakthrough bleeding that is from withdrawal. You also mentioned you have been sick, so that could also be messing things up a bit too. Another thought I had, I am not sure how long you've been on the pill but sometimes in the first few months of beginning the birth control or switching to a new kind can cause some breakthrough bleeding as well.  
Additionally, since you mentioned you were with your partner, it is to my belief that if it was implantation bleeding, it would only happen once and not in "bouts", would happen near your time for the placebo pills and would be much lighter in color.  Doesn't sound like much of what you are describing, which is good!
I would just wait and see, if you have a placebo week watch for normal withdrawal bleeding . But I don't see too much of a cause for a concern :)
Best of luck!
Have an Answer?

You are reading content posted in the Birth Control (Contraception) Community

Didn't find the answer you were looking for?
Ask a question
Popular Resources
From skin changes to weight loss to unusual bleeding, here are 15 cancer warning signs that women tend to ignore.
Here’s what you need to know about the transition into menopause – and life after the change takes place.
It’s more than just the “baby blues.“ Learn to recognize the signs of postpartum depression – and how to treat it.
Forget the fountain of youth – try flossing instead! Here are 11 surprising ways to live longer.
From STD tests to mammograms, find out which screening tests you need - and when to get them.
Find out if PRP therapy right for you.